Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

June 27, 2021McIntosh County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 27, 2021, 5:00 PM CDT for McIntosh County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 5:00 PM CDT (22:00 UTC)
Expired
Jun 27, 2021, 6:00 PM CDT
In force
60 min
Issued by
NWS Tulsa, OK

County McIntosh County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WWUS84 KTSA 272200
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
500 PM CDT Sun Jun 27 2021
 
OKZ070-071-272300-
Muskogee OK-McIntosh OK-
500 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND WEST
CENTRAL MUSKOGEE COUNTIES UNTIL 600 PM CDT...

At 500 PM CDT, a strong thunderstorm was located over Stidham, moving
east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Eufaula...                        Checotah...
Oktaha...                         Council Hill...
Rentiesville...                   Stidham...
Lake Eufaula State Park...        Vivian...
Wainwright...                     Hitchita...
Pierce...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 247 and
270.
 
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3547 9582 3549 9582 3564 9550 3533 9535
      3533 9540 3532 9542 3525 9575 3546 9583
TIME...MOT...LOC 2200Z 248DEG 15KT 3537 9571 

$$

69

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:00 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 27, 3:00 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
300 PM CDT Sun Jun 27 2021

.DISCUSSION...
Scattered showers and thunderstorms have redeveloped this
afternoon and will likely continue into the overnight hours.
Given the excessive rainfall amounts that have fallen in some
places over the past 48 hours, it seems prudent to extend the
flash flood watch through tonight. The coverage of showers and
storms overnight and the most favored location for additional
heavy rainfall is in doubt with a lack of model consensus on this,
but additional rainfall amounts over two inches are at least
locally possible overnight.

The trend over the next few days will be towards lesser coverage
of showers and storms, and lesser potential for widespread heavy
rainfall amounts. The upper trough just to our west will retrogade
west as an upper ridge to our east also retrogrades west. Deep
moisture will remain in place though, so scattered showers and
storms will continue, with locally heavy rainfall possible.

By late week, a significant upper trough will develop to our east,
which should drive a weak cold front south through the area. This
should bring an end to the rain chances by next weekend.

Temperatures have overachieved in many places the past couple
days, and with rain coverage lessening over the next few days,
this trend is likely to continue. As a result, have raised high
temperatures above the National Blend of Models forecast most
days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  86  71  87 /  70  60  70  60
FSM   73  90  72  91 /  50  50  30  40
MLC   71  87  69  88 /  50  70  40  50
BVO   68  84  69  85 /  70  60  70  70
FYV   69  86  68  87 /  50  50  40  50
BYV   69  87  69  88 /  50  50  40  50
MKO   71  87  70  88 /  60  70  50  50
MIO   69  85  69  86 /  70  60  70  70
F10   70  86  69  87 /  70  70  60  50
HHW   71  88  71  89 /  30  70  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Monday morning for OKZ054>071.

AR...Flash Flood Watch through Monday morning for ARZ001-002-010-011.

&&

SHORT TERM...20
LONG TERM....05

PLATE
Hazardous weather outlook, Jun 27, 4:59 PM CDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 PM CDT Sun Jun 27 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 PM CDT Sun Jun 27 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast of Interstate 44.
	ONSET...Ongoing.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms continue late this afternoon primarily to
the south and east of Interstate 44. Locally heavy rainfall will
continue to be the main concern, with the overall flash flood
threat highest in parts of northeast Oklahoma that have seen
multiple rounds of heavier rainfall in the last couple of days. A
limited threat of damaging winds will continue through the
afternoon and into the early evening with the strongest storms,
but organized severe weather is not expected. The afternoon
activity will likely diminish in coverage with the loss of daytime
heating, but additional heavy rain producing thunderstorms may
develop into early Monday morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
An unsettled weather pattern will result in several rounds
of showers and storms across eastern Oklahoma and western
Arkansas through this week. Locally heavy rain will continue to
be the main concern. Additional rainfall on top of recent rains
will also continue to carry a flooding potential.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 27, 3:52 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
352 PM CDT Sun Jun 27 2021

OKZ067-272130-
Wagoner OK-
352 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAGONER COUNTY UNTIL 430
PM CDT...

At 351 PM CDT, a strong thunderstorm was located near Porter, moving
northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm. Funnel clouds are possible in the tropical air mass, but
tornado development is unlikely.

Locations in or near the path include...
Wagoner...                        Coweta...
Porter...                         Redbird...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3607 9544 3608 9541 3605 9526 3590 9529
      3582 9558 3594 9566 3608 9544
TIME...MOT...LOC 2051Z 241DEG 17KT 3591 9553

69
Special weather statement, Jun 27, 4:25 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
425 PM CDT Sun Jun 27 2021

OKZ066-071-272200-
Okmulgee OK-McIntosh OK-
425 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCINTOSH AND SOUTH
CENTRAL OKMULGEE COUNTIES UNTIL 500 PM CDT...

At 425 PM CDT, a strong thunderstorm was located 6 miles northwest of
Raiford, moving northeast at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Stidham...                        Lake Eufaula State Park...
Vivian...                         Hitchita...
Pierce...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 242 and
263.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3524 9590 3539 9598 3555 9571 3555 9559
      3536 9546
TIME...MOT...LOC 2125Z 241DEG 17KT 3535 9585

69
Special weather statement, Jun 27, 4:33 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
433 PM CDT Sun Jun 27 2021

OKZ067-068-272215-
Cherokee OK-Wagoner OK-
433 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WAGONER AND
NORTHWESTERN CHEROKEE COUNTIES UNTIL 515 PM CDT...

At 433 PM CDT, a strong thunderstorm was located over Wagoner, moving
east at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Wagoner...                        Hulbert...
Lost City...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3593 9506 3589 9539 3600 9546 3608 9523
      3608 9512
TIME...MOT...LOC 2133Z 248DEG 15KT 3595 9534

69
Special weather statement, Jun 27, 5:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
500 PM CDT Sun Jun 27 2021

OKZ070-071-272300-
Muskogee OK-McIntosh OK-
500 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND WEST
CENTRAL MUSKOGEE COUNTIES UNTIL 600 PM CDT...

At 500 PM CDT, a strong thunderstorm was located over Stidham, moving
east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Eufaula...                        Checotah...
Oktaha...                         Council Hill...
Rentiesville...                   Stidham...
Lake Eufaula State Park...        Vivian...
Wainwright...                     Hitchita...
Pierce...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 247 and
270.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3547 9582 3549 9582 3564 9550 3533 9535
      3533 9540 3532 9542 3525 9575 3546 9583
TIME...MOT...LOC 2200Z 248DEG 15KT 3537 9571

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:00 PM CDTAreal Flood AdvisoryTSANowata, Osage, Pawnee, Washington4 hr
Jun 26, 10:12 PM CDTAreal Flood AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Osage and 5 more3 hr
Jun 26, 11:33 PM CDTFlash Flood WarningTSACraig, Delaware, Nowata, Ottawa, Rogers10 hr
Jun 27, 12:45 AM CDTAreal Flood AdvisoryTSACreek, Delaware, Mayes, Muskogee, Okfuskee, Okmulgee and 6 more5 hr
Jun 27, 4:50 AM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa4 hr
Jun 27, 6:21 AM CDTFlash Flood WarningTSAOkmulgee3 hr
Jun 27, 8:37 AM CDTAreal Flood WarningTSACreek, Osage, Pawnee, Tulsa3 hr
Jun 27, 9:09 AM CDTRiver Flood WarningTSACreek18 hr
Jun 27, 10:26 AM CDTRiver Flood WarningTSATulsa7 hr
Jun 27, 3:52 PM CDTSpecial Weather StatementTSAWagoner38 min
Jun 27, 4:25 PM CDTSpecial Weather StatementTSAMcIntosh35 min
Jun 27, 4:33 PM CDTSpecial Weather StatementTSAWagoner42 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.